Alert archive / California / Wind Advisories in 2013

Wind Advisory 40, NWS Los Angeles, CA

May 15, 2013

NWS Los Angeles, CA issued this wind advisory at May 15, 2013, 2:16 PM PDT. It took effect at May 16, 2013, 2:00 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 15, 2013, 2:16 PM PDT (21:16 UTC)
In effect from
May 16, 2013, 2:00 PM PDT
Expired
May 17, 2013, 2:48 AM PDT
In force
13 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

791 
WWUS76 KLOX 152116
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
216 PM PDT WED MAY 15 2013

...GUSTY WEST WINDS EXPECTED ACROSS THE ANTELOPE VALLEY THURSDAY...

.A STRONG ONSHORE FLOW WILL GENERATE GUSTY WESTERLY WINDS ACROSS
THE ANTELOPE VALLEY THURSDAY AFTERNOON AND EVENING. SUSTAINED
WINDS BETWEEN 25 AND 35 MPH CAN BE EXPECTED ALONG WITH GUSTS TO
AROUND 50 MPH. THE STRONGEST GUSTS WILL LIKELY OCCUR IN THE
FOOTHILLS. 

CAZ059-160515-
/O.NEW.KLOX.WI.Y.0040.130516T2100Z-130517T0600Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
216 PM PDT WED MAY 15 2013

...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT
THURSDAY.

* WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH CAN
  BE EXPECTED. THE STRONGEST GUSTS ARE LIKELY IN THE FOOTHILLS.

* TIMING...THE WINDS WILL INCREASE DURING THE DAY ON THURSDAY
  PEAKING IN STRENGTH LATE THURSDAY AFTERNOON BEFORE DIMINISHING
  THURSDAY EVENING. 

* IMPACTS...GUSTY WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES ALONG LOCAL ROADWAYS...INCLUDING THE
  14 AND 138. ALSO...AREAS OF BLOWING DUST AND SAND WILL BE
  POSSIBLE WHICH WOULD RESULT IN REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RAT/SMITH
6 follow-up statements
461 
WWUS76 KLOX 160456
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
956 PM PDT WED MAY 15 2013

...GUSTY WEST WINDS EXPECTED ACROSS THE ANTELOPE VALLEY
THURSDAY...

.A STRONG ONSHORE FLOW WILL GENERATE GUSTY WESTERLY WINDS ACROSS
THE ANTELOPE VALLEY THURSDAY AFTERNOON AND EVENING. SUSTAINED
WINDS BETWEEN 25 AND 35 MPH CAN BE EXPECTED ALONG WITH GUSTS TO
AROUND 50 MPH. THE STRONGEST GUSTS WILL LIKELY OCCUR IN THE
FOOTHILLS.

CAZ059-161300-
/O.CON.KLOX.WI.Y.0040.130516T2100Z-130517T0600Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
956 PM PDT WED MAY 15 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT
THURSDAY...

* WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH 
  CAN BE EXPECTED. THE STRONGEST GUSTS ARE LIKELY IN THE 
  FOOTHILLS.

* TIMING...THE WINDS WILL INCREASE DURING THE DAY ON THURSDAY
  PEAKING IN STRENGTH LATE THURSDAY AFTERNOON BEFORE DIMINISHING LATE
  THURSDAY EVENING.

* IMPACTS...GUSTY WINDS WILL PRODUCE HAZARDOUS DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES ALONG LOCAL ROADWAYS...
  INCLUDING THE 14 AND 138. ALSO...AREAS OF BLOWING DUST AND 
  SAND WILL BE POSSIBLE WHICH WOULD RESULT IN REDUCED 
  VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RAT/GOMBERG
844 
WWUS76 KLOX 161243
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
543 AM PDT THU MAY 16 2013

...GUSTY WEST WINDS EXPECTED ACROSS THE ANTELOPE VALLEY
THURSDAY...

.A STRONG ONSHORE FLOW WILL GENERATE GUSTY WESTERLY WINDS ACROSS
THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING. SUSTAINED WINDS
BETWEEN 25 AND 35 MPH CAN BE EXPECTED ALONG WITH GUSTS TO AROUND
45 MPH. THE STRONGEST GUSTS WILL LIKELY OCCUR IN THE FOOTHILLS.

CAZ059-162045-
/O.CON.KLOX.WI.Y.0040.130516T2100Z-130517T0600Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
543 AM PDT THU MAY 16 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

* WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH 
  CAN BE EXPECTED. THE STRONGEST GUSTS ARE LIKELY IN THE 
  FOOTHILLS.

* TIMING...THE WINDS WILL INCREASE LATE THIS MORNING PEAKING IN
  STRENGTH LATE IN THE AFTERNOON BEFORE DIMINISHING LATE
  THIS EVENING.

* IMPACTS...GUSTY WINDS WILL PRODUCE HAZARDOUS DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES ALONG LOCAL ROADWAYS... 
  INCLUDING THE 14 AND 138. ALSO...AREAS OF BLOWING DUST AND 
  SAND WILL BE POSSIBLE WHICH WOULD RESULT IN REDUCED 
  VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ASR
324 
WWUS76 KLOX 162038
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
138 PM PDT THU MAY 16 2013

...GUSTY WEST WINDS EXPECTED ACROSS THE ANTELOPE VALLEY THROUGH
THIS EVENING...

.A STRONG ONSHORE FLOW WILL GENERATE GUSTY WESTERLY WINDS ACROSS
THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING. SUSTAINED WINDS
BETWEEN 25 AND 35 MPH CAN BE EXPECTED ALONG WITH GUSTS TO AROUND
45 MPH. THE STRONGEST GUSTS WILL LIKELY OCCUR IN THE FOOTHILLS.

CAZ059-170600-
/O.CON.KLOX.WI.Y.0040.130516T2100Z-130517T0600Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
138 PM PDT THU MAY 16 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH CAN
  BE EXPECTED. THE STRONGEST GUSTS ARE LIKELY IN THE FOOTHILLS.

* TIMING...THE WINDS WILL PEAK IN STRENGTH LATE THIS AFTERNOON
  BEFORE DIMINISHING LATE THIS EVENING.

* IMPACTS...GUSTY WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES ALONG LOCAL ROADWAYS... INCLUDING
  HIGHWAYS 14 AND 138. ALSO...AREAS OF BLOWING DUST AND SAND WILL
  BE POSSIBLE WHICH WOULD RESULT IN REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SIRARD
575 
WWUS76 KLOX 170331
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
831 PM PDT THU MAY 16 2013

...GUSTY WINDS EXPECTED ACROSS THE ANTELOPE VALLEY THROUGH THIS
EVENING AND ACROSS SOUTHERN SANTA BARBARA COUNTY THROUGH LATE TONIGHT...

.STRONG ONSHORE FLOW WILL CONTINUE TO GENERATE GUSTY WESTERLY
WINDS ACROSS THE ANTELOPE VALLEY THROUGH LATE THIS EVENING.
SUSTAINED WINDS BETWEEN 25 AND 35 MPH CAN BE EXPECTED ALONG WITH
GUSTS TO AROUND 45 MPH. THE STRONGEST GUSTS WILL LIKELY OCCUR IN
THE FOOTHILLS.

INCREASING NORTH TO SOUTH PRESSURE GRADIENTS ACROSS SANTA BARBARA
COUNTY HAVE CAUSED GUSTY NORTHWEST WINDS TO DEVELOP THROUGH AND
BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND PORTIONS OF
THE SOUTH COAST OF SANTA BARBARA COUNTY. SUSTAINED WIND SPEEDS OF
20 TO 30 MPH WITH GUSTS TO BETWEEN 40 AND 45 MPH SHOULD CONTINUE
THROUGH LATE TONIGHT BEFORE DIMINISHING.

CAZ052-171000-
/O.EXB.KLOX.WI.Y.0040.000000T0000Z-130517T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
831 PM PDT THU MAY 16 2013

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY.

* WINDS AND TIMING...AREAS OF NORTHWEST WINDS 20 TO 30 MPH WITH
  GUSTS TO AROUND 45 MPH CAN BE EXPECTED THROUGH LATE TONIGHT.
  WINDS WILL BE STRONGEST THROUGH PASSES AND CANYONS IN THE SANTA
  YNEZ RANGE.

* IMPACTS...GUSTY WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS
  ON HIGHWAY 101 THROUGH GAVIOTA PASS AND HIGHWAY 154 THROUGH SAN
  MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-171000-
/O.EXB.KLOX.WI.Y.0040.000000T0000Z-130517T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
831 PM PDT THU MAY 16 2013

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY.

* WINDS AND TIMING...AREAS OF NORTHWEST WINDS 20 TO 30 MPH WITH
  GUSTS TO AROUND 4O MPH CAN BE EXPECTED THROUGH LATE TONIGHT.
  WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS.

* IMPACTS...GUSTY WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS
  ON HIGHWAY 101 ALONG THE SOUTH COAST AND BELOW GAVIOTA PASS AND
  ON HIGHWAY 154 BELOW SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR COASTAL AREAS MEANS THAT WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.


&&

$$

CAZ059-170600-
/O.CON.KLOX.WI.Y.0040.000000T0000Z-130517T0600Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
831 PM PDT THU MAY 16 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS AND TIMING...WEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND
  45 MPH CAN BE EXPECTED THROUGH LATE EVENING. THE STRONGEST GUSTS
  ARE LIKELY IN THE FOOTHILLS.

* IMPACTS...GUSTY WINDS WILL PRODUCE HAZARDOUS DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES ALONG LOCAL ROADWAYS... 
  INCLUDING HIGHWAYS 14 AND 138. ALSO...AREAS OF BLOWING DUST 
  AND SAND WILL BE POSSIBLE WHICH WOULD RESULT IN REDUCED 
  VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BRUNO/SIRARD
831 
WWUS76 KLOX 170558
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1058 PM PDT THU MAY 16 2013

...GUSTY WINDS EXPECTED ACROSS SOUTHERN SANTA BARBARA COUNTY
THROUGH LATE TONIGHT...

.INCREASING NORTH TO SOUTH PRESSURE GRADIENTS ACROSS SANTA
BARBARA COUNTY HAVE CAUSED GUSTY NORTHWEST WINDS TO DEVELOP
THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND
PORTIONS OF THE SOUTH COAST OF SANTA BARBARA COUNTY. SUSTAINED
WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO BETWEEN 40 AND 45 MPH
SHOULD CONTINUE THROUGH LATE TONIGHT BEFORE DIMINISHING.

CAZ059-170700-
/O.EXP.KLOX.WI.Y.0040.000000T0000Z-130517T0600Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1058 PM PDT THU MAY 16 2013

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

LOCAL WIND GUSTS TO 40 MPH WILL CONTINUE UNTIL 200 AM PDT.

$$

CAZ052-171000-
/O.CON.KLOX.WI.Y.0040.000000T0000Z-130517T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
1058 PM PDT THU MAY 16 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS AND TIMING...AREAS OF NORTHWEST WINDS 20 TO 30 MPH WITH 
  GUSTS TO AROUND 45 MPH CAN BE EXPECTED THROUGH LATE TONIGHT. 
  WINDS WILL BE STRONGEST THROUGH PASSES AND CANYONS IN THE 
  SANTA YNEZ RANGE.

* IMPACTS...GUSTY WINDS WILL PRODUCE HAZARDOUS DRIVING 
  CONDITIONS ON HIGHWAY 101 THROUGH GAVIOTA PASS AND HIGHWAY 154 
  THROUGH SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-171000-
/O.CON.KLOX.WI.Y.0040.000000T0000Z-130517T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
1058 PM PDT THU MAY 16 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS AND TIMING...AREAS OF NORTHWEST WINDS 20 TO 30 MPH WITH 
  GUSTS TO AROUND 4O MPH CAN BE EXPECTED THROUGH LATE TONIGHT. 
  WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS.

* IMPACTS...GUSTY WINDS WILL PRODUCE HAZARDOUS DRIVING 
  CONDITIONS ON HIGHWAY 101 ALONG THE SOUTH COAST AND BELOW 
  GAVIOTA PASS AND ON HIGHWAY 154 BELOW SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR COASTAL AREAS MEANS THAT WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ASR
124 
WWUS76 KLOX 170948
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
248 AM PDT FRI MAY 17 2013

CAZ039-052-171100-
/O.CAN.KLOX.WI.Y.0040.000000T0000Z-130517T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
248 AM PDT FRI MAY 17 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

THE WINDS HAVE SUBSIDED AND WILL REMAIN BELOW ADVISORY CRITERIA
THROUGH THE DAY.

$$

ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 15, 2:00 PM PDT, 16 minutes earlier.

Area forecast discussion, May 15, 2:00 PM PDT, 16 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
200 PM PDT WED MAY 15 2013

.SYNOPSIS...

LOW PRESSURE WILL MOVE ACROSS THE WEST COAST THURSDAY AND FRIDAY
BRINGING COOLER TEMPERATURES...BREEZY CONDITIONS AND MORE WIDESPREAD
CLOUD COVER TO THE AREA. ALSO...THERE IS THE POSSIBILITY OF SOME
PATCHY DRIZZLE THURSDAY NIGHT AND FRIDAY MORNING. FOR SATURDAY
THROUGH MONDAY...HIGH PRESSURE WILL BUILD OVER THE AREA. THIS WILL
BRING WARMER TEMPERATURES TO THE AREA...WITH MONDAY LIKELY THE
WARMEST DAY. COOLER CONDITIONS ARE EXPECTED BY THE MIDDLE OF NEXT
WEEK AS LOW PRESSURE DEVELOPS OVER THE PACIFIC NORTHWEST.

&&

.SHORT TERM (TODAY-SAT)...OVERALL...12Z MODELS IN GOOD SYNOPTIC
AGREEMENT THROUGH THE PERIOD. AT UPPER LEVELS...TROUGH MOVES ACROSS
THE WEST COAST THURSDAY/FRIDAY THEN EAST OF THE AREA ON SATURDAY.
NEAR THE SURFACE...MODERATE ONSHORE FLOW WILL CONTINUE WITH SOME
NORTHWESTERLY FLOW EACH EVENING IN THE NORTHWEST WIND PRONE SPOTS
(SANTA YNEZ RANGE...I-5 CORRIDOR...ETC.).

FORECAST-WISE...NOT MUCH CHANGE TO PREVIOUS THINKING. WITH THE
CONTINUED ONSHORE AND APPROACHING UPPER TROUGH...EXPECT THE MARINE
LAYER STRATUS TO BECOME MORE WIDESPREAD ACROSS THE AREA THROUGH
FRIDAY...ACTUALLY REACHING THE COASTAL SLOPES BY FRIDAY MORNING.
WITH A WEAK FRONTAL SYSTEM WASHING OUT ACROSS THE AREA THURSDAY
NIGHT/FRIDAY MORNING...WOULD NOT BE SURPRISED TO SEE SOME DRIZZLE
JUST ABOUT ANYWHERE FROM THE COASTAL SLOPES WESTWARD. ALSO...MODELS
INDICATE THE POSSIBILITY OF SOME NORTH SLOPES SHOWERS THURSDAY
NIGHT/FRIDAY MORNING...SO WILL BUMP UP POPS TO SLIGHT CHANCE FOR
THESE NORTH SLOPE AREAS. ANY PRECIP THAT DOES FALL SHOULD NOT BE
MORE THAN A TRACE...OR MAYBE A COUPLE OF HUNDREDTHS. BY FRIDAY NIGHT
AND SATURDAY...TROUGH WILL BE TO THE EAST AND MARINE LAYER STRATUS
SHOULD BE A BIT LESS WIDESPREAD.

AS FOR WINDS...THE CONTINUED ONSHORE GRADIENTS WILL GENERATE SOME
GUSTY WESTERLY WINDS EACH AFTERNOON/EVENING ACROSS THE MOUNTAINS
AND ANTELOPE VALLEY. IN FACT...BASED ON MOS NUMBERS...EXPECT WINDS
TO REACH ADVISORY LEVELS THURSDAY AFTERNOON ACROSS THE ANTELOPE
VALLEY. SO...WILL ISSUE A WIND ADVISORY FOR THURSDAY AFTERNOON AND
EVENING FOR THE ANTELOPE VALLEY. FOR THE PREVIOUSLY MENTIONED
NORTHWESTERLY WINDS...WOULD NOT BE SURPRISED TO SEE ADVISORY-LEVEL
GUSTS THE NEXT COUPLE OF EVENINGS...BUT DO NOT ANTICIPATE THE GUSTS
TO BE WIDESPREAD ENOUGH TO RESULT IN ADVISORIES.

AS FOR TEMPS...EXPECT A NOTICEABLE COOLING TREND ON THURSDAY AND
FRIDAY...THEN SOME RECOVERY ON SATURDAY.

.LONG TERM (SUN-WED)...OVERALL...12Z MODELS CONTINUE TO BE IN GOOD
SYNOPTIC AGREEMENT THROUGH THE PERIOD. AT UPPER LEVELS...RIDGE WILL
CONTINUE TO BUILD IN THE FROM THE WEST SUNDAY/MONDAY...PEAKING IN
STRENGTH ON MONDAY...THEN THE RIDGE BREAKS DOWN TUESDAY/WEDNESDAY AS
A LOW BEGINS TO DEVELOP OVER THE PACIFIC NORTHWEST. NEAR THE SURFACE
ONSHORE FLOW DECREASES SUNDAY AND MONDAY...AND ACTUALLY GOES WEAKLY
OFFSHORE MONDAY MORNING...THEN THE ONSHORE FLOW INCREASES AGAIN
TUESDAY/WEDNESDAY.

FORECAST-WISE...SUNDAY AND MONDAY WILL BE NOTED FOR A NICE WARMING
TREND AND DECREASING MARINE LAYER STRATUS. AT THIS POINT...MONDAY
LOOKS TO BE THE WARMEST DAY WITH AREAS AWAY FROM THE COAST EASILY
CLIMBING INTO THE 90S. IN FACT...DEPENDING ON HOW THE GRADIENTS
DEVELOP...COULD EVEN BE A BIT WARMER (LOW 100S IN SOME SPOTS) IF
SURFACE FLOW BECOMES A BIT MORE OFFSHORE. THIS WILL HAVE TO BE
WATCHED CLOSELY THE NEXT FEW DAYS.

FOR TUESDAY/WEDNESDAY...AS UPPER RIDGE BREAKS DOWN AND ONSHORE FLOW
INCREASES...EXPECT COOLER CONDITIONS AND A MORE ROBUST MARINE LAYER
STRATUS PATTERN.

&&

.AVIATION...15/18Z

OVERALL CONFIDENCE IN THE 18Z TAF PACKAGE IS LOW TO MODERATE. THERE
IS A 20% CHANCE THAT LOW CLOUDS WILL LINGER ALONG THE COAST THROUGH
21Z THIS AFTERNOON. THE AREAL COVERAGE OF THE MARINE LAYER IS
EXPECTED TO INCREASE SLIGHTLY TONIGHT COMPARED TO LAST
NIGHT...ESPECIALLY FOR VENTURA AND LOS ANGELES COUNTIES. LOWER
CONFIDENCE FOR SITES NORTH OF POINT CONCEPTION...AND THERE IS A 30%
CHANCE COASTAL SITES WILL REMAIN CLEAR TONIGHT. THERE IS A 20%
CHANCE OF LOW CLOUDS AND FOG AFFECTING KPRB LATE TONIGHT.

KLAX...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH EARLY THIS EVENING
AND MVFR CONDITIONS DEVELOPING AGAIN TONIGHT AND TOMORROW MORNING.
LOW TO MODERATE CONFIDENCE IN THE EXACT TIMING OF THE DEVELOPMENT OF
MVFR CONDITIONS.

KBUR...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH THIS EVENING AND
MODERATE TO HIGH CONFIDENCE IN MVFR CONDITIONS DEVELOPING AGAIN
EARLY TOMORROW MORNING. LOW TO MODERATE CONFIDENCE IN THE EXACT
TIMING OF THE DEVELOPMENT MVFR CONDITIONS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...RAT
AVIATION...SS
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 15, 6:00 AM PDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT WED MAY 15 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-161300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT WED MAY 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

GALE FORCE WINDS WILL AFFECT MARINERS ON THE OUTER WATERS THIS
AFTERNOON AND OVERNIGHT. AN ELEVATED RIP CURRENT RISK WILL BRING
HAZARDS TO BEACHGOERS IN THE SURF ZONE.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

GALE FORCE WINDS WILL AFFECT MARINERS ON THE OUTER WATERS THURSDAY
AND THURSDAY NIGHT.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 5:21 PM PDTWind AdvisoryLOX9 hr
May 14, 8:48 PM PDTGale WarningLOX54 hr
May 15, 8:23 AM PDTSmall Craft AdvisoryLOX5 days

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.